Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 96, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 24, 2015, 8:09 PM CDT for Beaver County, Texas County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2015, 8:09 PM CDT (01:09 UTC)
- Expired
- May 24, 2015, 8:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Beaver County, OK, Texas County, OK
The radar
The Dodge City radar (KDDC), 144 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 819 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:12 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, May 24, 6:12 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 612 PM CDT SUN MAY 24 2015 .AVIATION... FOR THE 00Z TAFS...ISOLD TSTMS MAY DEVELOP JUST ABOUT ANYWHERE IN THE TX AND OK PNHDLS THIS EVENING. HOWEVER...DUE TO THE EXPECTED ISOLD NATURE SHOULD ANY STORMS DEVELOP THIS EVENING...HAVE DECIDED TO OMIT MENTION OF THIS WEATHER ELEMENT FOR THIS TAF CYCLE. ISOLD TSTMS MAY ALSO FORM LATE MONDAY AFTERNOON...AND WILL ALSO LEAVE OUT OF THIS FCST FOR THE SAME REASON MENTIONED ABOVE. OTHERWISE...VFR CONDITIONS ARE ANTICIPATED AT ALL TERMINAL SITES THROUGH MONDAY AFTERNOON. ANDRADE && .PREV DISCUSSION... /ISSUED 413 PM CDT SUN MAY 24 2015/ DISCUSSION... DRYLINE HAS EDGED INTO THE FAR WESTERN PART OF THE FORECAST AREA...AND IS CURRENTLY POSITIONED NEAR A LINE FROM KENTON TO HEREFORD. DEEP AND RICH MOISTURE REMAINS IN PLACE EAST OF THE DRYLINE...WITH INSTABILITY MAXIMIZED ALONG A NORTHWEST TO SOUTHEAST CORRIDOR FROM SOUTHWEST KANSAS TO THE SOUTHEAST TEXAS PANHANDLE. EXPECT ISOLATED THUNDERSTORMS THIS EVENING...WITH UPPER SUPPORT FROM SHORTWAVE TROF CURRENTLY OVER NORTHEAST NEW MEXICO. ENOUGH SHEAR EXISTS FOR ORGANIZED THUNDERSTORMS THIS EVENING...WITH LARGE HAIL EXPECTED TO BE THE PRIMARY THREAT. NO CHANGES OF SIGNIFICANCE HAVE BEEN MADE TO THE EARLIER FORECAST. NO POPS ABOVE 20 PERCENT THROUGH WEDNESDAY. HIGHER POPS KEPT FOR WEDNESDAY NIGHT THROUGH FRIDAY NIGHT AS NEXT LONGWAVE TROF SETS UP OVER WESTERN CONUS AND THEN TRAVERSES PANHANDLES. COCKRELL && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, May 24, 3:54 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 354 PM CDT SUN MAY 24 2015 OKZ001>003-TXZ001>020-251115- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 354 PM CDT SUN MAY 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE PANHANDLES THIS EVENING. SOME OF THESE STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. NO ORGANIZED OR WIDESPREAD HEAVY RAIN IS ANTICIPATED THIS EVENING...BUT LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE WITH THE STRONGER STORMS...WHICH COULD AGGRAVATE FLOODING PROBLEMS ON A LOCALIZED BASIS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE PANHANDLES MONDAY THROUGH WEDNESDAY. A FEW OF THESE STORMS COULD BE STRONG TO SEVERE...ALTHOUGH ORGANIZED OR WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. THUNDERSTORM CHANCES WILL INCREASE BY THURSDAY AND FRIDAY. SOME OF THESE STORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. COCKRELL
In the hours before
Special weather statement, May 24, 8:01 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 801 PM CDT SUN MAY 24 2015 OKZ002-003-250145- BEAVER OK-TEXAS OK- 801 PM CDT SUN MAY 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAVER AND NORTHEASTERN TEXAS COUNTIES UNTIL 845 PM CDT... AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM JUST EAST OF TYRONE...OR 7 MILES SOUTH OF LIBERAL...MOVING NORTH NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... TURPIN... TYRONE... BAKER... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3700 10081 3683 10087 3685 10105 3700 10110 TIME...MOT...LOC 0101Z 189DEG 18KT 3695 10097 ANDRADE
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.